Ask a doctor

Dysport - How long will tachycardia symptoms last?

I had 70 units of Dysport injected in my #11 and forehead one week ago. My symptoms include dry mouth (which has gone away) and tachycardia which I still have. How long should I expect these symptoms to last?

Doctor Answers (4)

Possible side effects of Dysport

+1
With cosmetic dosages of Dysport it is highly unlikely to develop systemic side effects such as tachycardia.  I would seek an evaluation with your primary medical doctor to rule out other possible causes of these symptoms.  


Beverly Hills Facial Plastic Surgeon
5.0 out of 5 stars 20 reviews

70 units of Dysport is not a large dose.

+1

There is no questions that botulinum toxin even is very small quantities is associated with a wide range of possible systemic reactions. There are rare but they can be alarming. There are just one or two reports of possible associated heart effects of botulinum toxin. They are so unusual that it is more probable than not that the "tachycardia" you are experiencing may not be related to your symptoms. I personally have seen an association between systemic side effects and a hyper-vigilance/mild panic state. Bottom line is that you should personally be assessed by your internist form this symptoms and not simply assume that they are related to your recent Botulinum toxin treatment.

Kenneth D. Steinsapir, MD
Los Angeles Oculoplastic Surgeon
5.0 out of 5 stars 18 reviews

Dysport side effects

+1

Tachycardia is not a known side effect of Dysport as it doesn't have any adrenaline in it, which would affect your heart rate. If you are having this for any more than a few days I would suggest you see your physician. This is not a known side effect of Dysport and I wouldn't want to ignore it thinking it is.

"This answer has been solicited without seeing this patient and cannot be held as true medical advice, but only opinion. Seek in-person treatment with a trained medical professional for appropriate care."

F. Victor Rueckl, MD
Las Vegas Dermatologist
4.5 out of 5 stars 9 reviews

You might also like...

Dysport side effects

+1

The side effects you mention are not known to be caused by Dysport and are probably coincidental. Tachycardia, especially, would not be associated with botulinum toxin. I'd speak with your regular doctor and rule out other causes before blaming the Dysport.

Matheson A. Harris, MD
Salt Lake City Oculoplastic Surgeon
5.0 out of 5 stars 6 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.